MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7308
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the covid-19 pandemic, the investigation for this event will be delayed.We will however, send the follow-up report as soon as our laboratory services are able to return to normal.The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.This event is related to mdr # 1810909-2020-00202.
 
Event or Problem Description
The customer reported that she performed a blood glucose test and obtained a reading of 53 mg/dl on the contour next one meter.The meter automatically marked it as a control test, so the reading will be displayed as a control result when accessing the meter's memory.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next one meter for evaluation.No test strips were returned.Therefore, the in-house contour next test strips from lot # 9fped02b were used to perform testing.The returned meter was tested with the in-house test strips, which gave a satisfactory performance.All blood glucose readings obtained during in-house testing were properly marked as blood results in the meter's memory.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, the in-house contour next one meter was tested with the in-house contour next test strips from lot # 9fped02b, which gave a satisfactory performance.All blood glucose readings obtained during in-house testing were properly marked as blood results in the meter's memory.Additionally, a device history record was reviewed for the suspected contour next one meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key9977164
Report Number1810909-2020-00201
Device Sequence Number14015214
Product Code NBW
UDI-Device Identifier10301937308502
UDI-Public10301937308502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/01/2019
Device Model Number7308
Device Catalogue Number7308
Device Lot Number9FPED02B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer08/27/2020
10/08/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date09/01/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR